Thunderstorm Wind, Scott
- When
- June 23, 1:25 PM EST to 1:35 PM EST
- Where
- Scott County, Smoky Jct
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.283, -84.350
Two trees down in Smoky Junction.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 23, 9:03 AM EST, 4 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1003 AM EDT FRI JUN 23 2006 .DISCUSSION...EARLY MORNING CONVECTION HAS PULLED OUT OF THE AREA. BY THIS AFTERNOON...OUR AIR MASS WILL BECOME MODERATELY UNSTABLE... AND WITH DECENT MOISTURE IN PLACE...WILL FEED THE NEXT ROUND OF THUNDERSTORMS EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING. THERE REMAINS THE POTENTIAL FOR STRONG TO SEVER THUNDERSTORMS WITH THIS NEXT ROUND. ALL ON TRACK IN THE CURRENT FORECAST...WILL UPDATE TO REMOVE MORNING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 93 70 88 68 / 50 50 40 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 91 69 86 67 / 50 50 40 40 OAK RIDGE, TN 90 69 86 66 / 50 50 40 40 TRI CITIES AIRPORT, TN 88 64 83 62 / 50 50 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 335 AM EDT FRI JUN 23 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 235 AM CDT FRI JUN 23 2006 /335 AM EDT FRI JUN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHERN CUMBERLAND PLATEAU AND EXTREME SOUTHWEST VIRGINIA EARLY THIS MORNING...AND A FEW OF THESE STORMS COULD BE STRONG ENOUGH TO BLOW DOWN A FEW TREES OR PRODUCE SMALL HAIL. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS AFTERNOON.
The Knoxville radar (KMRX), 86 km away, was scanning. The volume nearest the first event began at 18:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees down in Smoky Junction.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515663.